New York, 2008Damaging Wind in New York, June 28, 2008
June 28, 2008 · NWS ALY · 1 event in 1 county or zone
A warm front lifting slowly northward across the Lake George region triggered scattered thunderstorms during Saturday afternoon on June 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifting slowly northward across the Lake George region triggered scattered thunderstorms during Saturday afternoon on June 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 28, 10:50 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 28, 10:50 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1150 AM EDT SAT JUN 28 2008
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH OF UPSTATE NEW YORK AND NEW ENGLAND
TODAY. A WARM AND VERY HUMID AIR MASS WILL BE OVER THE REGION
THROUGH THE WEEKEND. A COLD FRONT WILL SLOWLY PROGRESS EASTWARD
FROM THE EASTERN GREAT LAKES REGION SATURDAY NIGHT INTO SUNDAY
WITH SHOWERS AND POTENTIALLY SEVERE THUNDERSTORMS FOR EASTERN NEW
YORK AND WESTERN NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE TO INCREASE POPS TO CATEGORICAL OVER NORTHERN HERKIMER
AND HAMILTON COUNTIES. RADARS SHOW CLUSTER OF THUNDERSTORMS
MOVING FROM EAST OF LAKE ONTARIO NORTHEAST ACROSS THE NORTH
WESTERN ADIRONDACKS...WITH PARTLY TO MOSTLY SUNNY CONDITIONS
PREVAILING FROM THE CENTRAL MOHAWK VALLEY SOUTH AND EAST.
THE IR SATELLITE PICTURE EARLY THIS MORNING HAD A MESOSCALE
CONVECTIVE SYSTEM /MCS/ OVER THE EASTERN GREAT LAKES REGION IN
ITS WEAKENING STAGES. CLOUDS TOPS WERE WARMING...AND PLENTY OF
CONVECTIVE DEBRIS WAS HEADED DOWNSTREAM OVER ERN NY AND WRN NEW
ENGLAND TO START THE DAY. MID MORNING RADAR IMAGES HAD A CLUSTER
OF THUNDERSTORMS JUST EAST OF LAKE ONTARIO HEADED NORTHEAST TO
THE TUG HILL AND THE ST LAWRENCE VALLEY. A DIFFUSE WARM FRONT
CONTINUES TO SLOWLY LIFT NORTH OF THE MOHAWK RIVER VALLEY. SFC
DEWPOINTS HAVE RISEN INTO THE U60S TO L70S ON THE SOUTH SIDE OF
THIS BOUNDARY. THE ENTIRE FCST AREA SHOULD GET INTO A WARM SECTOR
BY THE AFTERNOON. OUTFLOW BOUNDARIES FROM THE UPSTREAM MCS...AND A
SHORT WAVE TROUGH ASSOCIATED WITH THE SFC WAVE NEAR LAKE SUPERIOR
BY 1800 UTC WILL BE THE POTENTIAL FOCUSING MECHANISMS FOR ANY
STRONG TO SEVERE THUNDERSTORMS. GRANTED THAT SOME SFC
DESTABILIZATION OCCURS WITH SOME SUNSHINE BY THE EARLY PM...THE
POTENTIAL DOES EXIST FOR MULTICELLULAR CONVECTION TO FORM INTO A
LINE OR TWO WITH A PLETHORA OF LOW LEVEL MOISTURE IN PLACE
/PRECIPITABLE WATER VALUES OF 1.50-1.75 INCHES/...AND MARGINAL 0-6
KM BULK SHEAR VALUES OF 30-35 KTS. THE 12Z ALBANY SOUNDING HAD
A PWAT VALUE OF 1.56 INCHES AND POTENTIAL MAX CAPE AROUND 1540
J/KG WITH AN LI OF MINUS 3 AND A K INDEX OF 26. BUFKIT SOUNDING
PROFILES DO LOOK TALL AND SKINNY FOR A HEAVY RAIN THREAT. WE
ADDED ENHANCED WORDING FOR HEAVY RAIN AND GUSTY WINDS. THE BEST
BET FOR ISOLD-WDLY SCT SEVERE WOULD BE WEST OF THE HUDSON RIVER
VALLEY. SPC DOES HAVE ALL OF ERN NY IN THE DAY 1 SLIGHT RISK.
HOWEVER...THE UPPER LEVEL DYNAMICS DO NOT LOOK AS GOOD TODAY
COMPARED TO SUNDAY. H850 TEMPS OF 15-17C WITH EVEN A LITTLE
SUNSHINE SHOULD YIELD HIGHS IN THE LOWER TO UPPER 80S IN
THE VALLEYS AND U70S TO L80S IN THE MTNS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SATURDAY NIGHT...ANY CONVECTION SATURDAY AFTERNOON SHOULD BEGIN TO
WANE EARLY SATURDAY EVENING...BUT ANOTHER SHOT OF CONVECTION TIED
TO ANOTHER IMPULSE IN THE FAST SOUTHWESTERLY FLOW SLICING THROUGH
THE OH VALLEY AND ERN GREAT LAKES REGION AHEAD OF THE COLD FRONT
WILL QUICKLY ADVANCE UPON CNTRL NY AND THE WRN PERIPHERY OF THE
ALY FCST AREA. THIS MAY KICK OFF ANOTHER ROUND OF SHOWERS AND
STORMS. THE NAM12 AND GFS BOTH SHOW THIS FEATURE...BUT THE
PLACEMENT AND TIMING ARE SLIGHTLY DIFFERENT. WE KEPT LIKELY POPS
IN NORTH OF THE MOHAWK VALLEY/CAPITAL DISTRICT EARLY SUNDAY
MORNING. NONETHELESS...IT WILL BE A BALMY NIGHT WITH LOW TEMPS IN
THE VALLEYS ONLY IN THE U60S TO L70S.
SUNDAY...CAN/T DISAGREE WITH SPC/S SLIGHT RISK FOR SUNDAY. THE
UPPER LEVEL DYNAMICS AND DEEP SHEAR LOOK IMPRESSIVE. A MID LEVEL
JET MAX AND ASSOCIATED UPPER LEVEL DIVERGENCE WILL BE FAVORABLE
FOR THE FCST AREA. WE MAY GET IN THE RIGHT REAR QUAD OF THE H250
JET STREAK AFTER 1800 UTC. SBCAPES ARE PROGGED TO RISE TO
1000-2000 J/KG...MID LEVEL HEIGHTS WILL BE FALLING...AND 0-6 KM
BULK SHEAR VALUES MAY GET TO 45-60 KTS. THE H850 LLJ STRENGTHENS TO
40 KTS. WITH SUFFICIENT BOUNDARY LAYER HEATING...SUPERCELLS MAY
FORM...ESPECIALLY FROM THE HUDSON RIVER VALLEY EAST. HEAVY
RAINFALL WILL ALSO BE A THREAT WITH POSSIBLE TRAINING ECHOES...AS
THE LATEST SREFS/GEFS HAVE PWATS 1-2 STANDARD DEVIATIONS ABOVE
NORMAL. WE WILL ADD SOME THUNDERSTORMS MAY BE SEVERE ON SUNDAY IN THE
GRIDS/ZONES.
SUNDAY NIGHT...WEAK COLD AIR ADVECTION WILL BE ONGOING WITH THE
FIRST COLD FRONTAL BOUNDARY MOVING THROUGH THE REGION. STRONG TO
SEVERE CONVECTION SHOULD DIMINISH PRIOR TO MIDNIGHT. THE UPPER
LEVEL TROUGH AXIS AND MORE SIGNIFICANT PUSH OF COLD AIR ADVECTION
WILL LINGER UPSTREAM UNTIL MONDAY.
MONDAY...PERSISTENT SOUTHWESTERLY FLOW ALOFT WILL LINGER ONE MORE
DAY...AS THE H500 TROUGH AXIS WILL PROGRESS EASTWARD FROM
SOUTHEASTERN ONTARIO AND THE ERN GREAT LAKES REGION. RESIDUAL
SFC-BOUNDARY LAYER MOIST AXIS...STEEPER MID LEVEL LAPSE RATES...AND
INSTABILITY VALUES 250-500 J/KG WILL ALLOW SOME CONVECTION TO
FORM. WE THINK THE BETTER CHANCE WILL BE NORTH OF ALY...BUT JUST
ADDED A CHANCE OF SHRAS/TSRAS FOR NOW.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONG WAVE TROUGH WILL REMAIN OVER THE GREAT LAKES AND NORTHEAST
UNITED STATES WITH RIDGING OVER THE ROCKIES. MODELS AGREEMENT ON
OVERALL PATTERN BUT THERE ARE DIFFERENCES WITH TIMING OF SHORT WAVES
AND FRONTS WHICH IS TO BE EXPECTED. CHANCES FOR CONVECTIVE ARE
LOWEST THROUGH MID WEEK WITH CHANCES INCREASING FOR LATE IN THE
WEEK. SEASONABLE TEMPERATURES ARE EXPECTED. NORMAL FOR ALBANY FOR
EARLY JULY...HIGHS IN THE LOWER 80S AND LOWS IN THE UPPER 50S.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
DIFFUSE WARM FRONT DRAPED ACROSS THE AREA WILL MOVE NORTHWARD TODAY
LEAVING REGION IN MUGGY AIRMASS DEW POINTS IN THE 60S. VISIBILITIES
WERE IMPROVING FROM LOCALIZED IFR/LIFR IN EARLY MORNING FOG AND
WILL MOSTLY BE VFR WITH POSSIBLY A FEW AREAS IN MVFR DUE TO HAZE.
EXPECT CONVECTION THIS AFTERNOON...MID TO LATE...IN THE WARM SECTOR
OF THE LOW PRESSURE SYSTEM WITH MAIN COLD FRONT PRESSING EASTWARD
ACROSS THE GREAT LAKES REGION. SOME OF THE STORMS MAY BECOME STRONG
DEPENDING ON THE AMOUNT OF SUN/HOW UNSTABLE WE GET...THERE WAS A LOT
OF MCS CLOUD DEBRIS ACROSS REGION EARLIER BUT SKIES WERE MOSTLY
CLEAR FROM THE ALBANY AREA SOUTH AND EAST...ASIDE FROM SOME CLOUDS
OVER SOUTHEASTERN VERMONT. AT THIS TIME. WILL CONTINUE TO HANDLE
WITH VICINITY SHOWERS AND CB IN TAFS AS ACTIVITY SHOULD BE SCATTERED
IN NATURE. FOG WILL DEVELOP AGAIN TONIGHT ESPECIALLY WHERE IT DOES
RAIN. THERE ARE SOME INDICATIONS A LOW CLOUD DECK WILL FORM LATE
TONIGHT ESPECIALLY AT KGFL AND POSSIBLY AT KALB.
OUTLOOK...
SUN...MVFR/IFR...OCCASIONAL SHRAS/TSRAS.
MON-TUE...VFR/MVFR...CHC SHRAS/TSRAS
WED...VFR...NO SIGNIFICANT WX.
&&
.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...AND WILL
BECOME MORE NUMEROUS SATURDAY NIGHT THROUGH SUNDAY. A VERY WARM
AND HUMID AIR MASS WILL BE OVER THE REGION THROUGH THE WEEKEND.
LOCALLY HEAVY RAINFALL WILL OCCUR WITH ANY THUNDERSTORMS.
RH VALUES WILL BEGIN THE DAY IN THE 85 TO 100 PERCENT RANGE...AND
THEN WILL FALL TO 50 TO 65 PERCENT. AN EXCELLENT RECOVERY WILL
OCCUR SATURDAY NIGHT TO 90 TO 100 PERCENT. THE RH VALUES WILL
BOTTOM OUT AT 60 TO 75 PERCENT ON SUNDAY.
SOUTHERLY WINDS OF 5 TO 10 MPH WILL OCCUR TODAY. THE WINDS WILL BE
LIGHT AND VARIABLE SATURDAY NIGHT...BECOMING SOUTH OR SOUTHWEST ON
SUNDAY AT 10 TO 15 MPH.
&&
.HYDROLOGY...
A WARM AND VERY HUMID AIR MASS WILL BRING ABOUT THE POSSIBILITY
OF TORRENTIAL DOWNPOURS FROM THUNDERSTORMS...WHICH WILL CAUSE
LOCALIZED FLOODING OF POOR DRAINAGE AREAS AND SMALL CREEKS OR
STREAMS. PRECIPITABLE WATER VALUES WILL BE IN THE 1.5-2 INCH RANGE
TODAY AND TOMORROW. ZONE HOURLY FFG VALUES ARE IN THE 1.5-3 INCH
RANGE. ANY REPEATED STORMS OVER THE SAME AREA COULD PRESENT A
POSSIBLE FLOODING PROBLEM. MAIN STEM RIVERS WILL BE FINE THROUGH
THE PERIOD.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...WASULA
NEAR TERM...TAW/RCK
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...WASULA
HYDROLOGY...WASULA/RCK
Hazardous weather outlook, Jun 28, 3:52 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
452 AM EDT SAT JUN 28 2008
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
452 AM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT
THEIR IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NEW
YORK TODAY AND TONIGHT. DAMAGING WINDS IN EXCESS OF 58 MPH WILL BE
THE MAIN THREAT. THESE THUNDERSTORMS WILL FORM AHEAD OF A UPPER
LEVEL DISTURBANCE...AND WILL MOVE FROM SOUTHWEST TO NORTHEAST AT
20 TO 30 MPH. ALSO...SOME LOCALLY HEAVY RAINFALL MAY OCCUR WITH
THE THUNDERSTORMS PRODUCING POOR DRAINAGE FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THEIR IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY. LARGE HAIL UP
TO ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH WILL BE
THE MAIN THREATS. THE STORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST
AT 30 TO 35 MPH.
A HUMID AIR MASS WILL CONTINUE TO BE OVER THE REGION WITH A HEAVY
RAINFALL POTENTIAL ASSOCIATED WITH THE THUNDERSTORMS. SOME OF THE
THUNDERSTORMS MAY TRAIN OR MOVE OVER THE SAME AREAS PRODUCING
URBAN OR RURAL AND SMALL STREAM FLOODING. AT THIS TIME...ONLY
ISOLATED FLASH FLOODING IS ANTICIPATED.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY...AS WELL AS
THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SUNDAY.
TAW
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 28, 9:58 AM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1058 AM EDT SAT JUN 28 2008
NYZ032-281545-
NORTHERN HERKIMER NY-
1058 AM EDT SAT JUN 28 2008
...STRONG THUNDERSTORMS APPROACHING HERKIMER COUNTY...
AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17
MILES NORTHWEST OF MCKEEVER TO 12 MILES WEST OF MCKEEVER TO 32 MILES
SOUTHWEST OF MCKEEVER...OR ALONG A LINE EXTENDING FROM 22 MILES WEST
OF OLD FORGE TO 20 MILES NORTHWEST OF HINCKLEY TO 23 MILES NORTHWEST
OF UTICA...AND MOVING NORTHEAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
MCKEEVER BY 1120 AM
NICKS LAKE CAMPGROUND AND OLD FORGE BY 1125 AM
ALGER ISLAND PUBLIC CAMPGROUND AND BIG MOOSE BY 1130 AM
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 28, 11:27 AM EST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1227 PM EDT SAT JUN 28 2008
NYZ032-033-281730-
HAMILTON NY-NORTHERN HERKIMER NY-
1227 PM EDT SAT JUN 28 2008
...A STRONG THUNDERSTORM IN HERKIMER COUNTY APPROACHING HAMILTON
COUNTY...
AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR MCKEEVER...OR ABOUT 13 MILES SOUTH
OF OLD FORGE...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF LIMEKILN LAKE CAMPGROUND BY 1250 PM EDT
8 MILES SOUTHEAST OF EIGHTH LAKE CAMPGROUND BY 1255 PM EDT
6 MILES NORTHWEST OF LEWEY LAKE CAMPGROUND BY 115 PM EDT
6 MILES SOUTHEAST OF LAKE DURANT CAMPGROUND BY 120 PM EDT
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 28, 12:26 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
126 PM EDT SAT JUN 28 2008
NYZ032-033-281830-
HAMILTON NY-NORTHERN HERKIMER NY-
126 PM EDT SAT JUN 28 2008
...A STRONG THUNDERSTORM IN HAMILTON AND HERKIMER COUNTIES...
AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 20 MILES WEST OF
MOFFITT BEACH CAMPGROUND...OR ABOUT 18 MILES NORTHEAST OF HINCKLEY...
AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF MOFFITT BEACH CAMPGROUND BY 205 PM
SPECULATOR AND LEWEY LAKE CAMPGROUND BY 215 PM
IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
BGM
WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 28, 1:34 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT SAT JUN 28 2008
NYZ033-042-281900-
HAMILTON NY-NORTHERN WARREN NY-
234 PM EDT SAT JUN 28 2008
...A STRONG THUNDERSTORM IN HAMILTON AND WARREN COUNTIES...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WINDS
GUSTING UP TO 50 MPH...AND HEAVY RAIN. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF JOHNSBURG...OR ABOUT 13 MILES EAST OF
SPECULATOR...AND MOVING NORTHEAST AT 21 MPH.
THE THUNDERSTORM WILL BE NEAR...
JOHNSBURG BY 255 PM EDT
7 MILES SOUTHEAST OF NORTH CREEK AND 7 MILES SOUTHWEST OF CHESTERTOWN
BY 300 PM EDT
HWJIV
Thunderstorm Wind, Warren
- When
- June 28, 2:35 PM EST to 2:50 PM EST
- Where
- Warren County, 1.22 mi SE of Bolton Lndg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.560, -73.650
Numerous trees and power lines were reported down in and near Bolton Landing due to strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 28 to 29, 20082 deaths · 2 events
- Hail and Damaging Winds in Florida, June 28, 20081 death · 50 kt wind · 4 events
- Flash Flood and Hail in Texas, June 28 to 29, 2008$1.5 million · 56 kt wind · 12 events
- Hail and Damaging Winds in Wisconsin, June 28, 20082 injured · $191,000 · 1.75 in hail · 22 events
- Wildfire in California, June 28 to 30, 2008$1.0 million · 1 event
- Hail and Damaging Winds in Kentucky, June 28, 2008$257,000 · 60 kt wind · 27 events
- Damaging Winds in Pennsylvania, June 28, 2008$585,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, June 28, 2008$550,000 · 50 kt wind · 5 events
- Damaging Winds in West Virginia, June 28, 2008$358,000 · 50 kt wind · 11 events
- Damaging Winds in Tennessee, June 28, 2008$174,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Illinois, June 28, 20086 injured · $14,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Kansas, June 28, 2008$200,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116927.